Delaware, 2015

Strong Wind in Delaware, January 30 to 31, 2015

January 30 to 31, 2015 · NWS PHI · 2 events in 2 counties and zones

Strong, gusty northwest winds heralding the arrival of another arctic air mass occurred across Delaware during the evening and overnight on the 30th following the passage of a secondary cold front. Peak wind gusts averaged around 50 mph along coastal Sussex County and knocked down weak trees, tree limbs and power lines.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong, gusty northwest winds heralding the arrival of another arctic air mass occurred across Delaware during the evening and overnight on the 30th following the passage of a secondary cold front. Peak wind gusts averaged around 50 mph along coastal Sussex County and knocked down weak trees, tree limbs and power lines. Peak wind gusts included 54 mph in Lewes (Sussex County) and 43 mph at the New Castle County Airport. The combination of the strong winds and arctic air mass produced wind chill factors of around zero with actual low temperatures in the teens on the morning of the 31st. The strong winds were caused by the pressure gradient (difference) between a strong arctic high pressure system over the central United States and a departing clipper low pressure system over New England. As both systems moved east overnight and on the morning of the 31st, the pressure gradient (difference) relaxed over Delaware and winds decreased.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 30, 6:06 PM EST, 54 minutes earlier.

Area forecast discussion, Jan 30, 6:06 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
606 PM EST FRI JAN 30 2015

.SYNOPSIS...
LOW PRESSURE WILL INTENSIFY INTO THE CANADA MARITIMES THROUGH
SATURDAY. MEANWHILE, HIGH PRESSURE BUILDS TOWARD OUR AREA TONIGHT
BEFORE SETTLING OVERHEAD LATER SATURDAY INTO SUNDAY. A LOW
PRESSURE SYSTEM WILL THEN TRACK ACROSS THE MID ATLANTIC SUNDAY
NIGHT AND MONDAY. HIGH PRESSURE BUILDS BACK IN AGAIN FOR TUESDAY
BEFORE QUICKLY SHIFTING OFFSHORE TUESDAY NIGHT INTO WEDNESDAY,
THEN A COLD FRONT PUSHES THROUGH WEDNESDAY INTO THURSDAY AS LOW
PRESSURE MAY DEVELOP ALONG IT. HIGH PRESSURE THEN BUILDS FROM THE
PLAINS TOWARD THE OHIO VALLEY LATE THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
STRONG LOW PRESSURE OFF THE NEW ENGLAND COAST AND HIGH PRESSURE
CENTERED OVER THE LOWER OHIO RIVER VALLEY WILL MAINTAIN A TIGHT
PRESSURE GRADIENT IN OUR REGION TONIGHT. AS A RESULT, IT WILL
REMAIN VERY WINDY AND A WIND ADVISORY REMAINS IN PLACE.

THE STRONG NORTHWEST TO NORTH FLOW WILL BRING VERY COLD AIR INTO
OUR REGION. TEMPERATURES ARE FORECAST TO FALL INTO THE SINGLE
DIGITS AND TEENS BY MORNING. ALSO, A WIND CHILL ADVISORY IS IN
EFFECT FOR THE POCONOS AND FAR NORTHERN NEW JERSEY.

AN AREA OF SCATTERED SNOW SHOWERS CONTINUED TO STRETCH FROM BERKS
COUNTY AND LEHIGH COUNTY SOUTHEASTWARD ACROSS PHILADELPHIA TO
PARTS OF SOUTHERN NEW JERSEY AT 600 PM. THE SNOW SHOWERS WILL
BRIEFLY REDUCE THE VISIBILITY WITH A LIGHT ACCUMULATION IN SPOTS.
WE WERE ABLE TO TRACE THE SOURCE OF THE MOISTURE FOR THE SNOW
SHOWERS BACK TO LAKE ONTARIO. IT CONTINUES TO APPEAR AS THOUGH THE
SNOW SHOWER ACTIVITY WILL DIMINISH AS WE GO THROUGH THE EVENING.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AS HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA FROM THE OHIO
VALLEY...THE PRESSURE GRADIENT OVER OUR REGION WILL GRADUALLY
RELAX DURING THE AFTERNOON. WHILE STRONG GUSTY WINDS WILL CONTINUE
THROUGH THE MORNING HOURS...THERE WILL BE IMPROVEMENT BY LATE
AFTERNOON. WITH MORNING TEMPERATURES STARTING OUT VERY COLD...EVEN
FOR THIS TIME OF YEAR, WIND CHILL FACTORS WILL MAKE OUTSIDE
CONDITIONS FEEL BITTER COLD. ACTUAL TEMPERATURES WILL PEAK OUT
ONLY IN THE LOW TEENS UP NORTH...AND IN THE MID 20S ELSEWHERE.
WITH DEW POINT TEMPERATURES IN THE SINGLE DIGITS...RELATIVE
HUMIDITIES WILL BE VERY DRY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A NEGATIVE TILT TROUGH
LIFTING THROUGH THE CANADIAN MARITIMES SATURDAY NIGHT AND SUNDAY,
AS ENERGY ACROSS THE SOUTHWEST GENERALLY HANGS BACK BEFORE SLIDING
INTO MEXICO. THE ASSOCIATED UPPER-LEVEL TROUGH SHARPENING UP
SUNDAY AND MONDAY WILL DRIVE LOW PRESSURE ACROSS THE MID ATLANTIC
ON MONDAY. THERE REMAINS THOUGH SOME UNCERTAINTY ON THE EXACT
TRACK OF THE SURFACE LOW. THE UPPER-LEVEL TROUGH RELAXES SOME
TUESDAY INTO WEDNESDAY BEFORE SHORT WAVE ENERGY IN THE NORTHERN
STREAM AMPLIFIES ANOTHER TROUGH FROM THE MIDWEST AND GREAT LAKES
REGION WEDNESDAY INTO THURSDAY. THIS SHOULD DRIVE A COLD FRONT
EASTWARD WITH THE POTENTIAL FOR CYCLOGENESIS TO OCCUR ALONG THE
FRONT AS IT REACHES OR MOVES OFF THE COAST. WE USED A MODEL BLEND
APPROACH THROUGH MONDAY, THEN GENERALLY UTILIZED THE 12Z WPC
GUIDANCE THEREAFTER. SOME ADJUSTMENTS WERE THEN MADE BASED ON
ADDITIONAL COLLABORATION WITH OUR NEIGHBORING OFFICES AND ALSO
WPC.

FOR SATURDAY NIGHT AND SUNDAY...A NEGATIVE TILT TROUGH IS
FORECAST TO BE LIFTING NORTHEASTWARD INTO THE CANADIAN MARITIMES
DURING THIS TIME FRAME. THIS WILL TAKE A DEEPENING SURFACE LOW
WITH IT. AS THE TROUGHING EASES IN THE EAST SUNDAY, HIGH PRESSURE
BUILDS OVER OUR AREA BEFORE SHIFTING OFF THE SOUTHEASTERN U.S.
COAST BY LATE IN THE DAY. AS THIS OCCURS, ENERGY DIVING ACROSS THE
MIDWEST TO MID MISSISSIPPI VALLEY WILL AMPLIFY AN UPPER-LEVEL
TROUGH. A DEVELOPING AND PROBABLY STRENGTHENING CONFLUENCE ZONE
DOWNSTREAM SHOULD HELP HIGH PRESSURE BUILD ACROSS SOUTHEASTERN
CANADA. ALL OF THIS WILL ASSIST IN SHARPENING A BAROCLINIC ZONE
DRAPED FROM WEST TO EAST, WHERE DEVELOPING LOW PRESSURE WILL TRACK
ALONG IT. BEFORE WE GET TO THAT THOUGH, SATURDAY NIGHT WILL BE
RATHER COLD ALTHOUGH THE LOW-LEVEL FLOW SHOULD BE SHIFTING TO
LIGHT SOUTHERLY. AS LOW PRESSURE ORGANIZES FROM THE MID
MISSISSIPPI VALLEY TO THE OHIO VALLEY SUNDAY, CLOUDS ARE EXPECTED
TO INCREASE ACROSS OUR AREA. THE RAMPING UP OF WAA ALOFT AND THE
START OF INCREASING ISENTROPIC LIFT MAY RESULT IN SOME LIGHT SNOW
DEVELOPING FROM WEST TO EAST BY LATE AFTERNOON SUNDAY. THE BULK OF
THE PRECIPITATION THOUGH IS ANTICIPATED TO REMAIN TO OUR WEST
DURING THE DAY SUNDAY.

FOR SUNDAY NIGHT AND MONDAY...THE AMPLIFICATION OF THE
AFOREMENTIONED UPPER-LEVEL TROUGH WILL CONTINUE INTO MONDAY. THIS
DRIVES SURFACE LOW PRESSURE ACROSS THE MID ATLANTIC MONDAY
MORNING. THE DIGGING SHORT WAVE IN THE OHIO VALLEY MAY BE SUCH TO
ALLOW THE SURFACE LOW TO TRACK A BIT FARTHER NORTHWARD, AND THIS
TRACK WILL BE KEY IN DETERMINING THE LOCATION OF THE HEAVIER AXIS
OF PRECIPITATION ALONG WITH THE PRECIPITATION TYPES. DESPITE A
FAIR AMOUNT OF SPREAD IN THE GUIDANCE REGARDING THE TRACK OF THE
SURFACE LOW, THERE IS A GENERAL CONSENSUS OF A STORM AFFECTING OUR
AREA. AN ACCUMULATING SNOWFALL, POTENTIALLY SIGNIFICANT, IS
ANTICIPATED FOR AT LEAST PARTS OF OUR CWA. WHERE THIS OCCURS ALONG
WITH A MIXED PRECIPITATION/RAIN ZONES IS LESS CERTAIN ATTM,
ALTHOUGH THE TREND IS POINTING TO OUR NORTHERN ZONES HAVING THE
HIGHEST SNOWFALL AMOUNTS.

THE LIFT ASSOCIATED WITH THIS FEATURE SHOULD RAPIDLY INCREASE
SUNDAY NIGHT INTO MONDAY FROM WEST TO EAST NORTH OF THE SURFACE
LOW TRACK WHERE A TIGHTENING THERMAL GRADIENT DEVELOPS. THE
ASSOCIATED FRONTOGENETIC FORCING AND WAA SHOULD RESULT IN SOME
WEST-EAST BANDS OF SOME HEAVIER PRECIPITATION. THE FARTHER NORTH
ONE GOES, THE BETTER CHC OF ALL SNOW. THE PICTURE BECOMES LESS
CERTAIN SOUTHWARD ACROSS THE CWA AS THE INJECTION OF WARMER AIR
FOR A TIME SHOULD RESULT IN A ZONE OF MIXED PRECIPITATION WITH
EVEN AN AREA OF RAIN. WHERE THIS OCCURS CARRIES LOWER CONFIDENCE
ATTM AS THE DIFFERENCE IN SOME OF THE MODEL GUIDANCE KEEPS THE
DOOR OPEN FOR A SOME NORTHWARD ADJUSTMENT. THE NAM/SREF IS MORE
AMPLIFIED, HOWEVER THERE IS MORE SUPPORT FROM THE WELL CLUSTERED
GFS AND ECMWF WITH EVEN STRONGER AGREEMENT WITH THEIR ENSEMBLE
MEANS. DESPITE THE LOWER CONFIDENCE, BASED ON THE GFS/ECMWF WE
ADDED MORE MIXED PRECIPITATION FROM AROUND THE PHILADELPHIA METRO
SOUTHWARD WITH EVEN SOME RAIN ACROSS THE DELMARVA. WE DID NOT GO
AS FAR NORTH THOUGH WITH THE MIXED PRECIPITATION LIKE THE NAM
WOULD SUGGEST. ANY RAIN AND MIXED PRECIPITATION SHOULD CHANGE TO
SNOW BEFORE ENDING THROUGH MONDAY AFTERNOON AS COLDER AIR WRAPS
INTO THE DEPARTING SYSTEM. SINCE WE ARE NOT REAL CONFIDENT ON
WHERE THE MIXED PRECIPITATION ZONE MAY OCCUR, WE ELECTED TO HOLD
OFF ON A WINTER STORM WATCH ATTM. OUR STORM TOTAL SNOWFALL MAP
/THROUGH 7 PM MONDAY/ LEANED TOWARD THE WPC/WWD GUIDANCE AFTER
EARLIER COLLABORATION, AND IT SHOULD BE NOTED THAT THIS MAP IS
HIGHLY SUBJECT TO CHANGE.

FOR MONDAY NIGHT...THE SURFACE LOW PULLS AWAY INTO THE CANADIAN
MARITIMES DURING MONDAY NIGHT WITH HIGH PRESSURE BUILDING IN FROM
THE WEST. THE ATMOSPHERE DRIES OUT PRETTY QUICKLY AND ANY LIGHT
PRECIPITATION SHOULD END JUST AS FAST. CLEARING SKIES IN THE WAKE
OF THE LOW ALONG WITH A FRESH SNOW PACK IN MANY AREAS WILL
CONTRIBUTE TO VERY COLD OVERNIGHT TEMPERATURES. TEMPERATURES WILL
PLUMMET AND WE WILL SEE TEMPS DROP INTO THE SINGLE DIGITS, BOTH
PLUS AND MINUS, ACROSS THE REGION. WITH WINDS REMAINING UP THROUGH
THE OVERNIGHT PERIOD, WIND CHILLS WILL BECOME A CONCERN,
ESPECIALLY ACROSS THE SOUTHERN POCONOS AND NORTHWESTERN NEW
JERSEY. WIND CHILL ADVISORIES MAY BE NEEDED FOR MONDAY NIGHT INTO
TUESDAY MORNING ACROSS OUR NORTHERN COUNTIES.

FOR TUESDAY...HIGH PRESSURE WILL BUILD ACROSS THE REGION TUESDAY
WITH A SHIFT TO OUR EAST TUESDAY NIGHT. PLENTY OF COLD AIR WILL
ACCOMPANY THIS HIGH PRESSURE SYSTEM WITH 850MB TEMPERATURES IN THE
-10C TO -15C RANGE. MAXIMUM TEMPERATURES WILL STRUGGLE TO RISE AND
GENERALLY REMAIN IN THE 20S, WITH TEENS ACROSS THE LEHIGH VALLEY,
SOUTHERN POCONOS AND NORTHWESTERN NEW JERSEY.

THE HIGH WILL SLIDE ACROSS THE REGION AND MOVE OFFSHORE TUESDAY
EVENING. THE AIR MASS WILL MODIFY A BIT AS IT SLIDES EASTWARD AND
MINIMUM TEMPERATURES WILL NOT BE AS COLD TUESDAY NIGHT AS THEY ARE
ON MONDAY NIGHT. IT WILL STILL BE COLD WITH LOWS RANGING FROM THE
SINGLE DIGITS ACROSS THE NORTH TO NEAR 20 ACROSS THE SOUTHERN PART
OF THE FORECAST AREA.

FOR WEDNESDAY AND THURSDAY...THE EXITS TO THE EAST OF THE AREA
WITH A SURFACE LOW PRESSURE SYSTEM LOCATED TO THE NORTH OF THE
AREA AND ANOTHER ONE DEVELOPING TO OUR SOUTH. THE NORTHERN LOW
GETS PUSHED MORE TO THE NORTHEAST AND THE ATTACHED COLD FRONT
LOOKS TO APPROACH THE REGION ON WEDNESDAY. THE SOUTHERN LOW MOVES
TOWARD THE CAROLINA COAST AND THEN TRACKS TO THE NORTHEAST. THERE
IS DIFFERING OPINIONS AMONGST THE GUIDANCE AS TO WHICH LOW WILL
WIN THE BATTLE AND IN TURN WILL AFFECT THE REGION AROUND THURSDAY.
WILL KEEP THE MENTION OF PRECIPITATION IN THE FORECAST AT THIS
TIME AS WE MONITOR THE TRENDS OF THESE SYSTEMS OVER THE COMING
DAYS. MAXIMUM TEMPERATURES WILL GENERALLY BE IN THE UPPER 20S TO
UPPER 30S ACROSS THE REGION.

FOR FRIDAY...HIGH PRESSURE LOOKS TO BUILD INTO THE REGION FROM
THE WEST. HIGHS ON FRIDAY LOOK TO BE COLD ONCE AGAIN AS THE HIGH
PUSHES TO THE EAST. TEMPERATURES INTO THE 20S CAN BE EXPECTED
ACROSS THE FORECAST AREA.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THE SCATTERED SNOW SHOWERS AFFECTING OUR TAF SITES SHOULD DIMINISH
BEFORE ABOUT 0100Z. THERE REMAINS THE POSSIBILITY OF BRIEFLY
REDUCED VISIBILITY VALUES AND CEILINGS UNTIL THAT TIME. OTHERWISE,
VFR CONDITIONS WITH A MAINLY CLEAR SKY ARE ANTICIPATED FROM 0100Z
UNTIL THE END OF THE TAF PERIOD.

A GUSTY NORTHWEST WILL WILL PERSIST FOR TONIGHT INTO SATURDAY.
SUSTAINED SPEEDS OF 15 TO 25 KNOTS ARE EXPECTED WITH GUSTS INTO
THE 30S AND PERHAPS AROUND 40 KNOTS.

OUTLOOK...
SATURDAY NIGHT...VFR. NORTHWEST TO WEST WINDS DIMINISHING TO
AROUND 5 KNOTS.

SUNDAY AND MONDAY...VFR TO START SUNDAY WITH INCREASING CLOUDS,
THEN CEILINGS MAY LOWER TO MVFR BY SUNDAY EVENING. THE CONDITIONS
SHOULD THEN QUICKLY LOWER TO IFR/LIFR SUNDAY NIGHT AND MONDAY AS A
STORM MOVES ACROSS THE MID ATLANTIC. ALL SNOW LOOKS TO OCCUR FOR
KABE, KRDG AND KTTN /LOWEST VISIBILITIES/, THEN SOME MIXED
PRECIPITATION MAY OCCUR FOR A TIME MONDAY MORNING AT KPHL, KPNE
AND KILG, WITH EVEN A CHANGE TO RAIN FOR A TIME AT KMIV AND KACY.
ANY MIXED PRECIPITATION OR RAIN SHOULD CHANGE TO SNOW MONDAY
AFTERNOON AS COLDER AIR ARRIVES. THE TRANSITION OF MIXED
PRECIPITATION AND THE TIMING CARRIES LOWER CONFIDENCE AT THIS
TIME. THERE IS THE POTENTIAL THOUGH FOR A SIGNIFICANT ACCUMULATING
SNOWFALL FOR AT LEAST SOME OF OUR TERMINALS, AND AS OF NOW THE
HIGHER CHANCE OF THIS IS NORTH OF KPHL.

MONDAY NIGHT...IMPROVING CONDITIONS FROM MVFR TO VFR ACROSS THE
TERMINALS. DIMINISHING WINDS BECOMING LIGHT OUT OF THE NORTHWEST
THROUGH THE OVERNIGHT PERIOD.

TUESDAY THROUGH WEDNESDAY...VFR CONDITIONS EXPECTED. LIGHT
WESTERLY WINDS BECOMING SOUTHWEST ON WEDNESDAY.

&&

.MARINE...
NO CHANGES TO THE MARINE HEADLINES. GALE WARNING CONTINUE. EXPECT
GUSTS IN THE 35-40 KT THROUGH TONIGHT...AND INTO SATURDAY. SEAS IN
THE 5 TO 9 FOOT RANGE CAN BE EXPECTED. CONDITIONS WILL START TO
GRADUALLY IMPROVE LATER SATURDAY AFTERNOON.

OUTLOOK...
SATURDAY NIGHT...THE WINDS AND SEAS SHOULD QUICKLY DECREASE AS
HIGH PRESSURE BUILDS IN.

SUNDAY AND MONDAY...AN EAST TO NORTHEAST WIND SHOULD INCREASE
LATE SUNDAY INTO MONDAY BEFORE TURNING NORTH AS LOW PRESSURE
SLIDES ACROSS THE MID ATLANTIC. THIS SHOULD RESULT IN AT LEAST
SMALL CRAFT ADVISORY CRITERIA BEING MET, HOWEVER AT THIS TIME THE
QUICK MOVEMENT OF THE STORM SHOULD LIMIT WINDS TO LESS THAN GALE
FORCE.

MONDAY NIGHT THROUGH TUESDAY... SMALL CRAFT ADVISORY CONDITIONS
EXPECTED THROUGH TUESDAY. WINDS WILL DECREASE AND FALL BELOW 25
KNOTS TUESDAY MORNING. SEAS WILL REMAIN ELEVATED AND FALL BELOW 5
FEET AROUND TUESDAY AFTERNOON/EVENING. .

WEDNESDAY...BOTH WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 6 AM EST SATURDAY FOR PAZ054-055-060>062-
     070-071-101>106.
     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EST
     SATURDAY FOR PAZ054-055.
NJ...WIND ADVISORY UNTIL 6 AM EST SATURDAY FOR NJZ001-007>010-
     012>027.
     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EST
     SATURDAY FOR NJZ001.
DE...WIND ADVISORY UNTIL 6 AM EST SATURDAY FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 6 AM EST SATURDAY FOR MDZ008-012-015-019-
     020.
MARINE...FREEZING SPRAY ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST
     SATURDAY FOR ANZ430-431-450>455.
     GALE WARNING UNTIL 6 PM EST SATURDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...GORSE
NEAR TERM...IOVINO
SHORT TERM...MIKETTA
LONG TERM...GORSE/MEOLA
AVIATION...GORSE/MEOLA/IOVINO
MARINE...GORSE/MEOLA/MIKETTA
Hazardous weather outlook, Jan 30, 3:48 PM EST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 PM EST FRI JAN 30 2015

NJZ001-PAZ054-055-312100-
SUSSEX-CARBON-MONROE-
348 PM EST FRI JAN 30 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

ACCUMULATING SNOW IS EXPECTED LATE SUNDAY AND MONDAY, AND AMOUNTS
COULD BE SIGNIFICANT AND RESULT IN HAZARDOUS TRAVEL ESPECIALLY FOR
THE MONDAY MORNING COMMUTE. THERE REMAINS SOME UNCERTAINTY ON
WHERE THE HEAVIEST SNOW OCCURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-012-PAZ060>062-103-105-312100-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-BERKS-LEHIGH-NORTHAMPTON-
WESTERN MONTGOMERY-UPPER BUCKS-
348 PM EST FRI JAN 30 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIND CHILL VALUES FOR A TIME SATURDAY MORNING WILL BE AROUND 5
DEGREES BELOW ZERO.

ACCUMULATING SNOW IS EXPECTED LATE SUNDAY AND MONDAY, AND AMOUNTS
COULD BE SIGNIFICANT AND RESULT IN HAZARDOUS TRAVEL ESPECIALLY FOR
THE MONDAY MORNING COMMUTE. THERE REMAINS SOME UNCERTAINTY ON WHERE THE
HEAVIEST SNOW OCCURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ013>020-026-027-PAZ070-071-101-102-104-106-312100-
NEW CASTLE-CECIL-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
348 PM EST FRI JAN 30 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIND CHILL VALUES FOR A TIME SATURDAY MORNING WILL BE AROUND 5
DEGREES BELOW ZERO.

ACCUMULATING SNOW IS EXPECTED LATE SUNDAY AND MONDAY, HOWEVER SOME
MIXED PRECIPITATION MAY ALSO OCCUR. HOW FAR NORTH THE MIXED
PRECIPITATION GETS WILL HAVE AN IMPACT ON THE ACTUAL SNOWFALL
AMOUNTS. THE SNOW AND MIXED PRECIPITATION COULD RESULT IN
HAZARDOUS TRAVEL ESPECIALLY FOR THE MONDAY MORNING COMMUTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ021>025-312100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
348 PM EST FRI JAN 30 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIND CHILL VALUES FOR A TIME SATURDAY MORNING WILL BE AROUND
0 DEGREES.

SOME ACCUMULATING SNOW SHOULD OCCUR LATE SUNDAY AND MONDAY,
HOWEVER MIXED PRECIPITATION AND EVEN RAIN FOR A TIME LOOKS TO
OCCUR. THIS MAY THEN CHANGE TO SNOW BEFORE ENDING THROUGH MONDAY
AFTERNOON. THERE REMAINS SOME UNCERTAINTY ON WHERE THE RAIN/SNOW
LINE ACTUALLY SETS UP, HOWEVER AS OF NOW THE GREATEST SNOWFALL
AMOUNTS ARE FORECAST TO BE NORTH OF THIS REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-312100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
348 PM EST FRI JAN 30 2015

...GALE WARNING IN EFFECT UNTIL 6 PM EST SATURDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 30, 3:01 PM EST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
301 PM EST FRI JAN 30 2015

DEZ001-NJZ016-017-021-022-PAZ070-302100-
ATLANTIC NJ-CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-
SALEM NJ-
301 PM EST FRI JAN 30 2015

...A SNOW SQUALL WILL AFFECT CUMBERLAND...GLOUCESTER...NORTHEASTERN
NEW CASTLE...SALEM...SOUTHERN DELAWARE AND WEST CENTRAL ATLANTIC
COUNTIES...

AT 256 PM EST...A SNOW SQUALL WAS NEAR TALLEYVILLE...MOVING SOUTHEAST
AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SNOW SQUALL.

THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THIS SNOW SQUALL TO LESS
THAN A HALF OF A MILE.

THIS SNOW SQUALL WILL BE NEAR PENNS GROVE AROUND 310 PM...WOODSTOWN
AROUND 320 PM...ALLOWAY AROUND 330 PM...OLIVET AROUND 340 PM...
ROSENHAYN AROUND 350 PM AND SOUTH VINELAND AROUND 400 PM.

BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL.

LAT...LON 3949 7464 3919 7516 3929 7526 3928 7529
      3934 7534 3933 7537 3939 7544 3951 7554
      3957 7552 3959 7555 3954 7556 3976 7573
      3984 7560 3997 7546 3965 7491 3961 7488
      3962 7487

&&

FORECASTER: HEAVENER
Special weather statement, Jan 30, 5:25 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
525 PM EST FRI JAN 30 2015

NJZ017>020-022-026-027-PAZ070-071-104-106-302330-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-DELAWARE PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-LOWER BUCKS PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SOUTHEASTERN BURLINGTON NJ-
525 PM EST FRI JAN 30 2015

...DANGEROUS SNOW SQUALLS WILL AFFECT
ATLANTIC...BURLINGTON...CAMDEN...EASTERN GLOUCESTER...NORTHEASTERN
DELAWARE...PHILADELPHIA...SOUTHEASTERN BUCKS...SOUTHEASTERN
MONTGOMERY AND SOUTHERN OCEAN COUNTIES...

AN AREA OF DANGEROUS SNOW SQUALLS COVERED PORTIONS OF
ATLANTIC...BUCKS...BURLINGTON...CAMDEN...DELAWARE...GLOUCESTER...
MONTGOMERY...OCEAN AND PHILADELPHIA COUNTIES AT 521 PM EST. THE SNOW
SQUALLS WERE GENERALLY MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SNOW SQUALLS.

THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THESE SNOW SQUALLS TO LESS
THAN A QUARTER OF A MILE. A QUICK HALF AN INCH OF SNOW IS ALSO
POSSIBLE.

LAT...LON 3964 7424 3953 7439 3954 7440 3952 7440
      3931 7473 4000 7536 4019 7493 3968 7415

&&

FORECASTER: HEAVENER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Delaware Beaches

When
January 30, 7:00 PM EST to January 31, 5:00 AM EST
Where
Delaware Beaches forecast zone
Measured
47 kt (54 mph) measured gust
Property damage
$3,000
Reported by
WLON
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Inland Sussex

When
January 30, 7:00 PM EST to January 31, 5:00 AM EST
Where
Inland Sussex forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2015Every state in 2015This day in weather historyWarnings in Delaware, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 555116, 555117.